Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 81, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 31, 2021, 1:02 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 1:02 PM CDT (18:02 UTC)
- Expired
- Apr 1, 2021, 2:04 PM CDT
- In force
- 25 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 135 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo River near Flat Woods (FLTT1). The gauge peaked at 22.07 ft at Mar 31, 2021, 8:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03604000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
079
WGUS84 KOHX 311802
FLSOHX
Flood Advisory
National Weather Service Nashville TN
102 PM CDT Wed Mar 31 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Buffalo River Above Flat Woods affecting Wayne and Perry Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TNC135-181-010500-
/O.NEW.KOHX.FL.Y.0081.210331T1802Z-210401T0500Z/
/FLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
102 PM CDT Wed Mar 31 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Buffalo River Above Flat Woods.
* From this afternoon to late tonight.
* At 12:00 PM CDT Wednesday the stage was 16.0 feet and rising.
* Action stage is 15.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The Buffalo River above Flat Woods will continue to
rise, but should remain below Flood stage.
* Impact...At 15.0 feet, Water begins to inundate low lying
agricultural land along the river from northern Wayne County to
near Linden in Perry County.
&&
LAT...LON 3565 8785 3565 8778 3547 8779 3546 8765
3540 8765 3545 8788
$$
273 follow-up statements
502
WGUS84 KOHX 010321
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1021 PM CDT Wed Mar 31 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Buffalo River Above Flat Woods affecting Wayne and Perry Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TNC135-181-010500-
/O.CON.KOHX.FL.Y.0081.000000T0000Z-210401T0500Z/
/FLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1021 PM CDT Wed Mar 31 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Buffalo River Above Flat Woods.
* Until late tonight.
* At 10:00 PM CDT Wednesday the stage was 21.9 feet and falling.
* Action stage is 15.0 feet.
* Flood stage is 22.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 22.0 feet, Portions of Old Highway 13 near the gauge
begin to flood. Other low lying areas along the river from
northern Wayne County to near Linden in Perry County also begin to
flood.
&&
LAT...LON 3565 8785 3565 8778 3547 8779 3546 8765
3540 8765 3545 8788
$$
Barnwell038
WGUS84 KOHX 010324
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1024 PM CDT Wed Mar 31 2021
...The Flood Advisory is extended for the following rivers in
Tennessee...
Buffalo River Above Flat Woods affecting Wayne and Perry Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TNC135-181-020000-
/O.EXT.KOHX.FL.Y.0081.000000T0000Z-210402T0000Z/
/FLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1024 PM CDT Wed Mar 31 2021
...The Flood Advisory is now in effect until tomorrow evening...
The Flood Advisory continues for
the Buffalo River Above Flat Woods.
* Until Thursday evening.
* At 10:00 PM CDT Wednesday the stage was 21.9 feet and falling.
* Action stage is 15.0 feet.
* Flood stage is 22.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 22.0 feet, Portions of Old Highway 13 near the gauge
begin to flood. Other low lying areas along the river from
northern Wayne County to near Linden in Perry County also begin to
flood.
&&
LAT...LON 3565 8785 3565 8778 3547 8779 3546 8765
3540 8765 3545 8788
$$
Barnwell651
WGUS84 KOHX 011904
FLSOHX
Flood Advisory
National Weather Service Nashville TN
204 PM CDT Thu Apr 1 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Buffalo River Above Flat Woods affecting Wayne and Perry Counties.
TNC135-181-012015-
/O.CAN.KOHX.FL.Y.0081.000000T0000Z-210401T1904Z/
/FLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
204 PM CDT Thu Apr 1 2021
...The Flood Advisory for the Buffalo River Above Flat Woods has
been cancelled...
The Flood Advisory is cancelled for
the Buffalo River Above Flat Woods.
* At 1:00 PM CDT Thursday the stage was 14.7 feet and falling.
* Flood stage is 22.0 feet.
* Forecast...The river has fallen below Action stage of 15.0 feet
and will continue to fall.
&&
LAT...LON 3565 8785 3565 8778 3547 8779 3546 8765
3540 8765 3545 8788
$$
27What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 31, 12:32 PM CDT, 30 minutes earlier.
Area forecast discussion, Mar 31, 12:32 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1232 PM CDT Wed Mar 31 2021 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... As a couple of Flash Flood Warnings in our southern counties have expired, we have decided to drop the Flash Flood Watch for our entire area. The threat for new flash flooding and heavy rainfall has ended, but impacts will continue with some road closures and high steam levels across our southern counties. Also, rivers remain elevated area wide with many in flood or advisory stage. A cold front had moved across most of the Mid State late night and early this morning, and it will be completely past our southeast counties within the next hour or so. The passage of the front will sweep out heavy rainfall, so we cancelled the FFA. There will continue to be scattered light showers late morning and afternoon as a mid/upper level wave currently over Arkansas moves our way. Colder air will continue to move in with gusty (around 25mph) northwest winds. Temperatures will settle into the upper 40s and lower 50s for the remainder of the day. Skies will start to clear tonight as temps continue to fall. Toward daybreak, many areas will dip to freezing for a brief time. We continue to expect a hard freeze across the entire area for late Thursday night into Friday morning. We will be issuing frost/freeze headlines later today. && .AVIATION... 18Z TAF DISCUSSION. IFR will hang on at KCSV for a couple more hours, but then return to VFR like the rest of the mid-state terminals. Look for VFR to continue for the foreseeable future. What will also continue is the breezy conditions. Gusty north winds will persist into the overnight hours and tomorrow. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........Unger
Hazardous weather outlook, Mar 31, 9:18 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 918 AM CDT Wed Mar 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011430- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 918 AM CDT Wed Mar 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Flooding along many rivers and streams will continue today. Freezing temperatures and patchy frost will form toward daybreak Thursday morning. Precautions should be taken for any sensitive vegetation. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rivers will remain elevated with some sites remaining in flood or advisory stage through the weekend. It is expected to turn colder with frosty nights late this week. A widespread hard freeze is expected Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter reports of any significant flooding would be appreciated. Please relay any information to the NWS while following all local, state, and CDC guidelines. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:53 PM CDT | River Flood Advisory | OHX | Maury | 10 hr |
| Mar 30, 11:04 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Humphreys | 41 min |
| Mar 30, 11:12 PM CDT | Special Weather Statement | OHX | Wayne | 48 min |
| Mar 30, 11:40 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys, Perry | 2 hr |
| Mar 30, 11:44 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Williamson | 46 min |
| Mar 30, 11:53 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Williamson | 3 hr |
| Mar 30, 11:58 PM CDT | Special Weather Statement | OHX | Lewis, Maury | 47 min |
| Mar 30, 11:59 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 46 min |
| Mar 31, 12:09 AM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 79 min |
| Mar 31, 12:28 AM CDT | Areal Flood Advisory | OHX | Rutherford, Sumner, Trousdale, Wilson | 3 hr |
| Mar 31, 12:39 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more | 66 min |
| Mar 31, 1:28 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 8 hr |
| Mar 31, 2:13 AM CDT | Flash Flood Warning | OHX | Giles, Marshall, Maury | 7 hr |
| Mar 31, 2:55 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Mar 31, 3:35 AM CDT | River Flood Warning | OHX | Davidson | 2 hr |
| Mar 31, 4:19 AM CDT | Areal Flood Advisory | OHX | Bedford, Coffee | 5 hr |
| Mar 31, 7:23 AM CDT | River Flood Advisory | OHX | Hickman | 2 hr |
| Mar 31, 8:17 AM CDT | River Flood Advisory | OHX | Giles | 5 hr |
| Mar 31, 8:42 AM CDT | River Flood Advisory | OHX | Lawrence | 4 hr |
| Mar 31, 9:29 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 17 hr |
| Mar 31, 1:05 PM CDT | River Flood Advisory | OHX | Bedford, Marshall | 11 hr |
| Mar 31, 1:10 PM CDT | River Flood Warning | OHX | Lawrence | 16 hr |
| Mar 31, 1:19 PM CDT | River Flood Warning | OHX | Giles | 15 hr |
| Mar 31, 1:22 PM CDT | River Flood Advisory | OHX | Grundy | 7 hr |
| Mar 31, 1:39 PM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 19 hr |
| Mar 31, 1:39 PM CDT | Hard Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 43 hr |
| Mar 31, 5:23 PM CDT | River Flood Advisory | OHX | Cheatham, Montgomery | 52 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.